×

zbMATH — the first resource for mathematics

Singularities of the solution to a certain Cauchy problem and an application to the Pompeiu problem. (English) Zbl 0797.35129
This paper consists of two parts. The first is a report on an integral transform of B. Yu. Sternin and V. E. Shatalov and its application to the holomorphic Cauchy problem with constant coefficients.
The second part is an application of the first to the Pompeiu problem. The main result implies that under certain hypotheses on a domain \(\Omega_ 0\) in \(\mathbb{R}^ 2\), symmetric about the \(x_ 1\)-axis, the rotation of \(\Omega_ 0\) around the \(x_ 1\)-axis in \(\mathbb{R}^ 3\), denoted by \(\Omega\) has the Pompeiu property; i.e. \(f \equiv 0\) is the only continuous function in \(\mathbb{R}^ 3\) such that \(\int_{\sigma (\Omega)} f = 0\) for every rigid motion \(\sigma\) of \(\mathbb{R}^ 3\). In fact, a stronger property of \(\Omega\) is shown to hold: a certain family of overdetermined Cauchy problems has no solutions.

MSC:
35N05 Overdetermined systems of PDEs with constant coefficients
44A10 Laplace transform
44A12 Radon transform
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] P. Aviles, Symmetry theorems related to Pompeiu’s problem , Amer. J. Math. 108 (1986), no. 5, 1023-1036. JSTOR: · Zbl 0644.35075 · doi:10.2307/2374594 · links.jstor.org
[2] C. A. Berenstein and P. C. Yang, An inverse Neumann problem , J. Reine Angew. Math. 382 (1987), 1-21. · Zbl 0623.35078 · crelle:GDZPPN002205068 · eudml:152980
[3] A. D. R. Choudary and A. Dimca, On the dual and Hessian mappings of projective hypersurfaces , Math. Proc. Cambridge Philos. Soc. 101 (1987), no. 3, 461-468. · Zbl 0637.14001 · doi:10.1017/S0305004100066834
[4] P. J. Davis, The Schwarz Function and its Applications , Carus Math. Monographs, vol. 17, The Math. Assoc. of Amer., Washington, D.C., 1974. · Zbl 0293.30001
[5] A. Dimca, Topics on Real and Complex Singularities: An Introduction , Adv. Lectures Math., Vieweg, Braunschweig, 1987. · Zbl 0628.14001
[6] A. Dimca, Singularities and Topology of Hypersurfaces , Universitext, Springer-Verlag, New York, 1992. · Zbl 0753.57001
[7] P. Ebenfelt, Singularities encountered by the analytic continuation of solutions to Dirichlet’s problem , to appear in Complex Variables Theory Appl. · Zbl 0741.30003
[8] P. Ebenfelt, Some results on the Pompeiu problem , to appear in Ann. Acad. Sci. Fenn. Ser. AI Math. · Zbl 0793.30034 · emis:journals/AASF/Vol18/ebenfelt.html · eudml:228184
[9] C. G. Gibson, K. Wirthmüller, A. A. du Plessis, and E. J. N. Looijenga, Topological Stability of Smooth Mappings , Lecture Notes in Math., vol. 552, Springer-Verlag, Berlin, 1976. · Zbl 0377.58006 · doi:10.1007/BFb0095244
[10] H. Hironaka, Stratification and flatness , Real and Complex Singularities (Proc. Ninth Nordic Summer School/NAVF Sympos. Math., Oslo, 1976), Sijthoff and Noordhoff, Alphen aan den Rijn, 1977, pp. 199-265. · Zbl 0424.32004
[11] P. Henrici, A survey of I. N. Vekua’s theory of elliptic partial differential equations with analytic coefficients , Z. Angew. Math. Phys. 8 (1957), 169-203. · Zbl 0078.27802 · doi:10.1007/BF01600500
[12] G. Johnsson, Global existence results for certain linear holomorphic Cauchy problems , doctoral dissertation, Royal Inst. of Techn., Stockholm, 1992. · Zbl 0641.68043
[13] D. Khavinson, Singularities of harmonic functions in \(\mathbbC^n\) , Several Complex Variables and Complex Geometry, Part 3 (Santa Cruz, CA, 1989), Proc. Sympos. Pure Math., vol. 52, Amer. Math. Soc., Providence, RI, 1991, pp. 207-217. · Zbl 0755.31003
[14] D. Khavinson, On reflection of harmonic functions in surfaces of revolution , Complex Variables Theory Appl. 17 (1991), no. 1-2, 7-14. · Zbl 0702.31004
[15] S. L. Kleiman, The enumerative theory of singularities , Real and Complex Singularities (Proc. Ninth Nordic Summer School/NAVF Sympos. Math., Oslo, 1976), Sijthoff and Noordhoff, Alphen aan den Rijn, 1977, pp. 297-396. · Zbl 0385.14018
[16] J. Leray, Le calcul différentiel et intégral sur une variété analytique complexe (Problème de Cauchy, III) , Bull. Soc. Math. France 87 (1959), 81-180. · Zbl 0199.41203 · numdam:BSMF_1959__87__81_0 · eudml:86979
[17] R. Millar, The analytic continuation of solutions of the generalized axially symmetric Helmholtz equation , Arch. Rational Mech. Anal. 81 (1983), no. 4, 349-372. · Zbl 0513.35029 · doi:10.1007/BF00250860
[18] F. Pham, Introduction à l’étude topologique des singularités de Landau , Mémorial des Sciences Mathématiques, Fasc. 164, Gauthier-Villars Éditeur, Paris, 1967. · Zbl 0157.27503
[19] H. S. Shapiro, The Schwarz Function and its Generalization to Higher Dimensions , Univ. Arkansas Lecture Notes Math. Sciences, vol. 9, Wiley, New York, 1992. · Zbl 0784.30036
[20] B. Yu. Sternin and V. E. Shatalov, An integral transformation of complex analytic functions , Izv. Akad. Nauk SSSR 50 (1986), no. 5, 1054-1076.
[21] B. Yu. Sternin and V. E. Shatalov, The Laplace-Radon integral transform and its application to the inhomogeneous Cauchy problem in a complex space , Differentsial’nye Uravneniya 24 (1988), no. 1, 167-174, 184. · Zbl 0666.44004
[22] B. Yu. Sternin and V. E. Shatalov, Differential equations on complex-analytic manifolds and the Maslov canonical operator , Uspekhi Mat. Nauk 43 (1988), no. 3(261), 99-124, 271, 272. · Zbl 0663.35007
[23] B. Yu. Sternin and V. E. Shatalov, A complex-analytic Cauchy problem in a bounded domain , Differentsial’nye Uravneniya 26 (1990), no. 1, 136-147, 182. · Zbl 0704.35026
[24] B. Yu. Sternin and V. E. Shatalov, Notes on a problem of balayage in \(\mathbbR^n\) , preprint, 1990.
[25] S. A. Williams, A partial solution of the Pompeiu problem , Math. Ann. 223 (1976), no. 2, 183-190. · Zbl 0329.35045 · doi:10.1007/BF01360881 · eudml:162883
[26] S. A. Williams, Analyticity of the boundary for Lipschitz domains without the Pompeiu property , Indiana Univ. Math. J. 30 (1981), no. 3, 357-369. · Zbl 0439.35046 · doi:10.1512/iumj.1981.30.30028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.